MAUDE Adverse Event Report: NOVOCURE LTD. OPTUNE

NOVOCURE LTD. OPTUNE
Model Number TFH-9000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Erosion (2075)
Date of Event 06/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure medical opinion is that a contribution of the array placement to the event cannot be ruled out.Other contributing factors for skin erosion in this patient include: concomitant bevacizumab (vegf inhibitor which carries a black box warning for wound healing complications.Source: bevacizumab prescribing information), concomitant dexamethasone (impaired wound healing is listed as a side effect.Source: dexamethasone prescribing information), underlying cancer disease, prior radiation and prior surgery affecting skin integrity.Skin erosion leading to vp shunt revision was not reported in the ef-11 pivotal trial in recurrent glioblastoma or in the commercial program to date.The optune instructions for use cautions that use of the device with implanted medical devices in the brain may lead to tissue damage.Scalp necrosis is a known complication of vp shunt placement.Vp shunt complications have been reported in the literature as occurring in 11.8% of patients with brain tumors, with 6.7% of patients requiring shunt removal (source: nigim et al, oncology, 2015, 3:1381-1386).
 
Event or Problem Description
Patient with recurrent glioblastoma on bevacizumab plus nivolumab began optune therapy on (b)(6) 2016.On (b)(6) 2016, patient developed a skin reaction (described as "sores") and temporarily discontinued optune therapy.Patient was not hospitalized or medically treated for the event.On (b)(6) 2016, the patient resumed optune therapy.On july 7, 2015, novocure was informed by the prescribing site nurse that the patient had experienced skin erosion near the area of her ventriculoperitoneal (vp) shunt (inserted on (b)(6) 2015).Optune therapy was discontinued.Vp shunt was removed on (b)(6) 2016.Wound and blood cultures were negative.Patient was seen at the prescriber's clinic on (b)(6) 2016 and the surgical site was healing.Prescriber assessed the event as related to optune therapy.

Brand Name
OPTUNE
Common Device Name
OPTUNE
Manufacturer (Section D)
NOVOCURE LTD.
topaz building, sha'ar
hacarmel 4th floor
haifa, is 31905
IS  31905
MDR Report Key5808355
Report Number3009453079-2016-00074
Device Sequence Number16300084
Product Code NZK
UDI-Device Identifier07290107980401
UDI-Public07290107980401
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH-9000
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Device Age15 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2016
Initial Report FDA Received Date07/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FUROSEMIDE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age40 YR
Patient Weight86